Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Group extensions and cohomology for locally compact groups. III


Author: Calvin C. Moore
Journal: Trans. Amer. Math. Soc. 221 (1976), 1-33
MSC: Primary 22D05; Secondary 22D10, 22D30
DOI: https://doi.org/10.1090/S0002-9947-1976-0414775-X
MathSciNet review: 0414775
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We shall define and develop the properties of cohomology groups $ {H^n}(G,A)$ which can be associated to a pair (G, A) where G is a separable locally compact group operating as a topological transformation group of automorphisms on the polonais abelian group A. This work extends the results in [29] and [30], and these groups are to be viewed as analogues of the Eilenberg-Mac Lane groups for discrete G and A. Our cohomology groups in dimension one are classes of continuous crossed homomorphisms, and in dimension two classify topological group extensions of G by A. We characterize our cohomology groups in all dimensions axiomatically, and show that two different cochain complexes can be used to construct them. We define induced modules and prove a version of Shapiro's lemma which includes as a special case the Mackey imprimitivity theorem. We show that the abelian groups $ {H^n}(G,A)$ are themselves topological groups in a natural way and we investigate this additional structure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D05, 22D10, 22D30

Retrieve articles in all journals with MSC: 22D05, 22D10, 22D30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0414775-X
Article copyright: © Copyright 1976 American Mathematical Society